Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 110, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 2, 2015, 2:19 AM EST for Gilmer County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2015, 2:19 AM EST (07:19 UTC)
- Expired
- Dec 3, 2015, 2:19 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gilmer County, GA
The radar
The Northeast Alabama radar (KHTX), 140 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mountaintown Creek at GA 282 near Ellijay (MNCG1). The gauge peaked at 11.92 ft at Dec 2, 2015, 3:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02381090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
774 WGUS42 KFFC 020719 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 AM EST WED DEC 2 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Mountaintown Creek near Ellijay affecting Gilmer County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC123-022119- /O.NEW.KFFC.FL.W.0110.151202T0719Z-000000T0000Z/ /MNCG1.1.ER.151202T0700Z.151202T0700Z.000000T0000Z.UU/ 219 AM EST WED DEC 2 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Mountaintown Creek near Ellijay. * From early this morning until further notice. * At 2 AM Wednesday the stage was 11.8 feet...and rising. * Flood stage is 12 feet. && LAT...LON 3483 8458 3483 8451 3466 8453 3466 8460 $$
1 follow-up statement
321 WGUS82 KFFC 021414 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 914 AM EST WED DEC 2 2015 ...The Flood Warning is cancelled for the following creek in Georgia... Mountaintown Creek near Ellijay affecting Gilmer County GAC123-021514- /O.CAN.KFFC.FL.W.0110.000000T0000Z-151202T1414Z/ /MNCG1.1.ER.151202T0700Z.151202T0700Z.000000T0000Z.UU/ 914 AM EST WED DEC 2 2015 The Flood Warning is cancelled for The Mountaintown Creek near Ellijay. * This takes affect immediately. * However...an Areal Flood Warning will remain in effect for Gilmer County through the late afternoon. * At 845 AM Wednesday the stage was 9.7 feet...and falling. * Flood stage is 12 feet. * The creek will continue to fall. && LAT...LON 3483 8458 3483 8451 3466 8453 3466 8460 $$ 16
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 12:36 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 2, 12:36 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1236 AM EST WED DEC 2 2015 .UPDATE... UPDATED FOR THE 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 633 PM EST TUE DEC 1 2015/ UPDATE... RAIN SHIELD IS ROUGHLY ALONG AND NORTH OF INTERSTATE 85. HI-RES MODELS KEEP THE RAIN SHIELD NEARLY STATIONARY OVERNIGHT. IT REALLY DOESN'T BEGIN TO KICK OUT UNTIL SHORTWAVE TROUGH MOVES THROUGH LATE IN THE AFTERNOON TOMORROW. HAVE TWEAKED POPS A BIT...ACCORDING TO CURRENT RADAR TRENDS AND HI-RES MODEL TRENDS. WEDGE IS BUILDING SOUTHWESTWARD...BRINGING LOW CIGS AND FOG. HAVE HELD ONTO THE SE WINDS A LITTLE LONGER THAN THE MODELS HAVE PROGGED. THEY JUST DON'T HAVE A GREAT HANDLE ON THE WEDGE AND WHEN IT WILL ERODE. ALSO...HAVE TWEAKED HOURLY TEMP/DEW GRIDS. PREV DISCUSSION... /ISSUED 236 PM EST TUE DEC 1 2015/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... FLOOD WATCH REMAINS IN EFFECT FOR MOST OF NORTH GA THRU 7PM WEDNESDAY. SEE HYDROLOGY SECTION FOR ADDITIONAL DETAILS. ACTIVE/SOGGY SHORT TERM IN STORE. STRONG...NEARLY STACKED...CLOSED LOW OVER THE MIDWEST WILL BE RESPONSIBLE FOR PUSHING A COLD FRONT ACROSS THE CWA DURING THE SHORT TERM. RADAR IMAGERY REVEALS A BROAD SWATH OF LIGHT TO MODERATE RAIN ALONG AND AHEAD OF THIS FRONT...SOME OF WHICH HAS BEEN AFFECTING FAR N GA FOR MOST OF THE DAY ALREADY. RADAR TRENDS ALSO SHOWING PRECIP FILLING IN ACROSS ALABAMA...AS CONSTANT FLUX OF TROPICAL PACIFIC MOISTURE AIDS IN ISENTROPIC UPGLIDE ALONG THE BOUNDARY. WITH INCREASING JET SUPPORT AND MID LEVEL HEIGHT FALLS...RAIN WILL BE ABLE TO SUSTAIN ITSELF THRU THE PERIOD. CHANCES WILL GRADUALLY INCREASE FROM NW TO SE THIS AFTERNOON AND EVENING WITH ONE MORE NIGHT OF MILD LOW TEMPERATURES. MINIMAL INSTABILITY WILL KEEP THUNDER OUT OF THE FORECAST. COLD FRONT/RAIN SHIELD WILL BE SLOW TO MOVE SOUTH OVERNIGHT TONIGHT INTO WEDNESDAY. HIGHEST RAIN CHANCES OVERNIGHT WILL BE ACROSS NORTH GA...INCLUDING THE ATL METRO. MODELS INDICATE A WEAK SFC LOW AND ENHANCED MID LEVEL MOISTURE PLUME DEVELOPING IN THE NORTHERN GULF ON WEDNESDAY...SENDING A SECONDARY SURGE OF PRECIP ACROSS THE STATE. THIS WILL LIKELY AFFECT THE CENTRAL PORTION OF THE CWA WHERE IT WILL MERGE WITH THE COLD FRONT. RAIN WILL END FROM NW TO SE DURING THE DAY WEDNESDAY AND SHOULD BE OUT OF OUR HAIR BY 06Z THURS. SFC HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL QUICKLY CLEAR THINGS OUT AND BRING PLEASANT...ALBEIT COOLER... WEATHER TO THE AREA GOING INTO THE LONG TERM. KOVACIK LONG TERM /THURSDAY THROUGH TUESDAY/... ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE. THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND EUROPEAN AFTER SUNDAY WITH THE GFS MUCH WETTER. BDL PREVIOUS DISCUSSION... PRECIPITATION WEDNESDAY EVENING WILL BE CONFINED TO THE SOUTHEASTERN THIRD OF THE FORECAST AREA...AND SHOULD BE ENDING FAIRLY QUICKLY EVEN THERE. PRIMARY MEDIUM RANGE MODELS HAVE CONTINUED THE DRY TREND FROM THURSDAY THROUGH THE MAJORITY OF THIS EXTENDED FORECAST PERIOD...AND I HAVE WITHDRAWN THE LOW-SCALE POPS WE HAVE BEEN CARRYING THURSDAY THROUGH SUNDAY NIGHT. GFS AND ECMWF REMAIN FAIRLY SIMILAR CONCERNING THE SURFACE PATTERN THROUGH THIS FORECAST WITH A LARGE RIDGE OF HIGH PRESSURE DEVELOPING OVER AND DOMINATING THE EASTERN THIRD OF THE COUNTRY. THE LARGER SCALE NATURE OF THE UPPER PATTERN IS SIMILAR BETWEEN THEM AS WELL...BUT THE FINER DETAILS REMAIN CHAOTIC. BOTH ARE INDICATING THAT ENOUGH MOISTURE RETURNS TO THE REGION AS THE SURFACE RIDGE WEAKENS EARLY NEXT WEEK...ALLOWING LOW POPS TO CREEP BACK INTO THE PICTURE. 20 HYDROLOGY... THE MAIN WEATHER FOCUS WILL BE THE SLOW MOVING COLD FRONT MOVING THROUGH NORTH GA TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL PASS OVER AND PARALLEL TO THE FRONT. THIS PATTERN COMBINED WITH OROGRAPHIC LIFT AND TRAINING ECHOES WILL PRODUCE PERIODS OF HEAVY RAIN OVER PORTIONS OF NORTH GA THROUGH WEDNESDAY MORNING. WPC QPF AROUND TWO INCHES TENDS TO BLEND THE MAJOR SYNOPTIC AND HI- RES MODEL 24HR QPF THROUGH 00Z THU. ISOLATED HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE IN THE RIDGELINES OF NORTH GA. HAVE ACCEPTED THE COMPROMISE OF AMOUNTS AND HEAVY RAIN LOCATIONS AS FAR SOUTH AS NORTH FULTON AND DEKALB COUNTIES. STILL LOOKING FOR AROUND 1.5 INCHES OF RAIN TO CAUSE THE BIG CREEK TO REACH FLOOD STAGE FROM CUMMING TO ALPHARETTA. CONTINUE TO EXPECT LOCALIZED STREET FLOODING DUE TO CLOGGED DRAINS FROM LEAF DEBRIS. SEVERAL OTHER NORTHWEST GA CREEK AND RIVER FORECAST POINTS WILL REACH OR EXCEED FLOOD STAGE BY A FOOT OR TWO. 16 && .AVIATION... 06Z UPDATE... A MIX OF VFR/MVFR/IFR CIGS WILL BECOMING IFR/MVFR OVER THE NEXT FEW HOURS AS THE RAIN AREA SLOWLY SINKS SOUTH. THE RAIN WILL END FROM THE NORTHWEST THIS AFTERNOON AND AS IT DOES CIGS WILL BECOME VFR. ALL SITES SHOULD BE VFR BY LATE THIS AFTERNOON. WINDS ARE ALREADY BECOMING SOUTHSOUTHEAST AND AS THE COLD FRONT GETS CLOSER...WINDS WILL BECOME SOUTHWEST EARLY THIS MORNING AND THEN WEST LATER THIS MORNING AND AFTERNOON. SPEEDS SHOULD REMAIN LESS THAN 10 KTS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 40 56 35 / 100 10 0 0 ATLANTA 61 39 54 36 / 100 10 0 0 BLAIRSVILLE 56 33 51 29 / 100 5 0 0 CARTERSVILLE 58 36 52 30 / 100 5 0 0 COLUMBUS 66 43 58 38 / 100 10 0 0 GAINESVILLE 60 39 53 36 / 100 10 0 0 MACON 67 43 59 36 / 90 20 0 0 ROME 59 36 52 30 / 100 5 0 0 PEACHTREE CITY 62 39 55 32 / 100 10 0 0 VIDALIA 72 47 62 41 / 80 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE... DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...LUMPKIN...MURRAY...NORTH FULTON... PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Dec 1, 10:40 AM EST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EST TUE DEC 1 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1040 AM EST TUE DEC 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAVY RAIN COULD PRODUCE FLOODING ACROSS NORTH GEORGIA THIS AFTERNOON AND TONIGHT... RAIN CONTINUES TO SPREAD ACROSS NORTH GEORGIA AND WILL CONTINUE THROUGH TONIGHT. SOME OF THIS RAIN COULD BE HEAVY AND THEREFORE A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH GEORGIA. SEE THE LATEST FLOOD WATCH STATEMENT /ATLFFAFFC/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTH GEORGIA IN EFFECT THROUGH 7 PM WEDNESDAY EVENING. PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ACROSS FAR NORTH GEORGIA WEDNESDAY MAY RESULT IN FLOODING ON CREEKS...STREAMS AND RIVERS...AS WELLS AS LOCALIZED FLOODING OF ROADWAYS...ACROSS PORTIONS OF NORTH GEORGIA. THE MAIN AREA OF CONCERN IS GENERALLY ALONG AND NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ANYONE WITH INTERESTS ACROSS THIS PORTION OF NORTH GEORGIA SHOULD CONTINUE TO MONITOR FUTURE FORECASTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:27 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| Dec 2, 2:14 AM EST | River Flood Warning | FFC | Murray | 24 hr |
| Dec 2, 2:33 AM EST | River Flood Warning | FFC | Gilmer | 16 hr |
| Dec 2, 6:06 AM EST | River Flood Warning | FFC | Gordon | 4 days |
| Dec 2, 6:26 AM EST | River Flood Warning | FFC | Floyd, Gordon | 71 hr |
| Dec 2, 7:38 AM EST | River Flood Warning | FFC | Gilmer | 13 hr |
| Dec 2, 8:04 AM EST | River Flood Warning | FFC | Chattooga | 24 hr |
| Dec 2, 8:14 AM EST | River Flood Warning | FFC | Floyd | 54 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.